How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 21437
Experience:  Small animal veterinarian with a special interest in cats, happy to discuss any questions you have.
60269376
Type Your Cat Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

Elliott my cat that was said to have tenesmus was on

Customer Question

Elliott my cat that was said to have tenesmus was on metronidazole for ten days on the eleventh day started showing signs again so my vet put him back on the medication for twenty one days along with probiotic he now has been withdrawn and not eating so
we took out the probiotic. My question is why did the symptoms come back and why he doesn't feel well. Will he have to stay on a anti inflammatory to keep the symptoms away.
Submitted: 2 years ago.
Category: Cat Veterinary
Expert:  Dr. B. replied 2 years ago.
Good morning,
Can you remind me of what tests they did when he was initially diagnosed?
Does he just have tenesmus?
What does his stool look like?
Did he start eating again once the probiotic was used?
When you say anti-inflammatory, do you mean Metronidazole (which is an antibiotic)?
Customer: replied 2 years ago.
They just took a stool sample and it came back negative. They never said he had tenesmus ,that diagnosis came from you, they never came up with a diagnosis. He has not been interested in his food with or without the probiotic the medication he is on i asked and looked it up online said it was a antibiotic and anti inflammatory.
Expert:  Dr. B. replied 2 years ago.
Thank you,
I have received your reply and will be back shortly with my thoughts about your wee one.
Speak to you again soon,
Dr. B.
Expert:  Dr. B. replied 2 years ago.
Thank you,
Now we'd not expect Elliott to need to stay on Metronidazole for life (which has mild gut anti-inflammatory effects but isn't an anti-inflammatory in the true sense). Still, if he is still having straining that isn't settling, then we do have some concerns about residual lower GI inflammation due to his recent issues, inflammatory GI issues (ie IBD) or possible irritation related to food allergies. So, in this case, we'd want to continue it for the short term but may also have to consider having his vet trial him on a proper anti-inflammatory or a diet trial to see if we can reduce this irritation for him.
Take care,
Dr. B.
Customer: replied 2 years ago.
why do you think he is not feeling good, he did throw up after since I talked to you last it was just white saliva. If he is not feeling good do i still give him his medication
Expert:  Dr. B. replied 2 years ago.
Hi again,
If he has ongoing colonic inflammation from one of the above, then he could be nauseous with this. As well, we cannot rule out him having stomach upset from the antibiotic. So, all of these could cause the vomit you have seen.
With this in mind, you can speak to his vet about trying a different treatment to see if it suits him better. Or you can consider pre-treating him with an antacid (ie Pepcid (More Info/Dose @http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid)) to see if this settles that for him.
All the best,
Dr. B.
Customer: replied 2 years ago.
Thank you for your help it has giving me peace of mind that my baby will be okay and knowing what is wrong
Expert:  Dr. B. replied 2 years ago.
You are very welcome,
All the best for Elliott,
Dr. B.